Alert archive / Utah / Wind Advisories in 2006

Wind Advisory 25, NWS Salt Lake City, UT

November 14, 2006

NWS Salt Lake City, UT issued this wind advisory at Nov 14, 2006, 4:24 AM MST. It took effect at Nov 14, 2006, 5:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 4:24 AM MST (11:24 UTC)
In effect from
Nov 14, 2006, 5:00 AM MST
Expired
Nov 14, 2006, 3:00 PM MST
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 141124
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
424 AM MST TUE NOV 14 2006

...STRONG WIND THIS MORNING...

.STRONG GUSTY WINDS WILL OCCUR IN PARTS OF UTAH THIS MORNING BEHIND
A COLD FRONT. ACROSS THE SOUTHERN WASATCH FRONT THE WIND WILL
GUST OVER 40 MPH FOR ONE TO TWO HOURS EARLY THIS MORNING. IN
ADDITION...THE UINTA BASIN WILL HAVE WIND GUSTS NEAR 40 MPH THIS
AFTERNOON.

UTZ005-015-141700-
/O.NEW.KSLC.WI.Y.0025.061114T1200Z-061114T1700Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
424 AM MST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY FOR WEST CENTRAL UTAH AND THE NORTHWEST DESERTS...WHICH IS IN
EFFECT UNTIL 10 AM MST THIS MORNING.

STRONG NORTHWEST WINDS WILL OCCUR THIS MORNING. GUSTY SOUTHWEST
WINDS ACROSS WEST CENTRAL UTAH WILL SHIFT TO THE NORTHWEST EARLY
THIS MORNING. NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH WITH GUSTS
TO 50 MPH WILL AFFECT THE ADVISORY AREA THIS MORNING BEFORE
DECREASING BY MIDDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ012-141700-
/O.NEW.KSLC.WI.Y.0025.061114T1700Z-061114T2200Z/
CASTLE COUNTRY-
424 AM MST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY FOR THE CASTLE COUNTRY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 3 PM MST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE
THIS AFTERNOON. WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE ADVISORY
AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 141655
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
955 AM MST TUE NOV 14 2006

...STRONG WIND THIS MORNING...

.STRONG GUSTY WINDS WILL OCCUR IN PARTS OF UTAH THIS MORNING
BEHIND A COLD FRONT. ACROSS THE SOUTHERN WASATCH FRONT THE WIND
WILL GUST OVER 40 MPH FOR ONE TO TWO HOURS EARLY THIS MORNING. IN
ADDITION...THE UINTA BASIN WILL HAVE WIND GUSTS NEAR 40 MPH THIS
AFTERNOON.

UTZ005-015-141800-
/O.EXP.KSLC.WI.Y.0025.000000T0000Z-061114T1700Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
955 AM MST TUE NOV 14 2006

...WIND ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING...

THE WIND ADVISORY FOR NORTHWEST AND WEST CENTRAL UTAH WILL EXPIRE
BE ALLOWED TO EXPIRE AT 10 AM. GUSTY NORTHWEST WINDS OF 20 TO 30
MPH WILL CONTINUE ACROSS NORTHWEST AND WEST CENTRAL UTAH THROUGH
THE REMAINDER OF THE MORNING HOURS. HOWEVER THESE WINDS WILL
REMAIN BELOW ADVISORY CRITERIA...THUS THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE. 

$$

UTZ012-142200-
/O.CON.KSLC.WI.Y.0025.061114T1700Z-061114T2200Z/
CASTLE COUNTRY-
955 AM MST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

THIS ADVISORY IS IN EFFECT FOR CASTLE COUNTRY IN EAST CENTRAL
UTAH. STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND
CONTINUE THIS AFTERNOON...BEHIND A DEPARTING COLD FRONT. WIND
GUSTS TO 50 MPH ARE POSSIBLE IN THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 141851
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1151 AM MST TUE NOV 14 2006

...STRONG WIND THROUGH EARLY AFTERNOON...

UTZ005-142200-
/O.NEW.KSLC.HW.W.0012.061114T1900Z-061114T2200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1151 AM MST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

THIS WARNING IS FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS...INCLUDING THE INTERSTATE 80 CORRIDOR BETWEEN WENDOVER
AND TOOELE VALLEY.

STRONG NORTHWEST WINDS HAVE REDEVELOPED THIS MORNING BEHIND A
DEPARTING COLD FRONT. WINDS HAVE GUSTED IN EXCESS OF 65 MPH AT
WENDOVER LATE THIS MORNING. STRONG WINDS WILL CONTINUE ACROSS THE
GREAT SALT LAKE DESERT THROUGH EARLY AFTERNOON. 

THESE STRONG WINDS WILL IMPACT TRAVEL ALONG INTERSTATE 80...AS
WELL AS HIGHWAY 30. MOTORISTS ALONG THESE ROUTES SHOULD USE
CAUTION...AND BE PREPARED FOR STRONG CROSSWINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

UTZ012-142200-
/O.CON.KSLC.WI.Y.0025.000000T0000Z-061114T2200Z/
CASTLE COUNTRY-
1151 AM MST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

THIS ADVISORY IS IN EFFECT FOR CASTLE COUNTRY IN EAST CENTRAL
UTAH. STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON BEHIND
A DEPARTING COLD FRONT. WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE
ADVISORY AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 142150
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 PM MST TUE NOV 14 2006


UTZ005-142300-
/O.EXP.KSLC.HW.W.0012.000000T0000Z-061114T2200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
250 PM MST TUE NOV 14 2006

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS WILL EXPIRE AT 3 PM MST THIS AFTERNOON. WINDS HAVE
DIMINISHED ACROSS WESTERN UTAH THIS AFTERNOON. NORTHWEST WINDS OF
10 TO 20 MPH...WITH OCCASIONAL GUSTS TO 30 MPH WILL REMAIN
POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. 


$$

UTZ012-142300-
/O.EXP.KSLC.WI.Y.0025.000000T0000Z-061114T2200Z/
CASTLE COUNTRY-
250 PM MST TUE NOV 14 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE WIND ADVISORY FOR CASTLE COUNTRY WILL EXPIRE AT 3 PM MST THIS
AFTERNOON. WINDS HAVE DIMINISHED ACROSS CASTLE COUNTRY THIS
AFTERNOON. NORTHWEST WINDS OF 10 TO 20 MPH...WITH OCCASIONAL GUSTS
TO 30 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE
AFTERNOON. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:00 AM MST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 14, 3:00 AM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 AM MST TUE NOV 14 2006

.SYNOPSIS...A FAST MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT
WILL MOVE THROUGH THE REGION THIS MORNING. HIGH PRESSURE WILL BUILD
INTO THE AREA BEHIND THIS SYSTEM FOR THE MIDDLE OF THE WEEK.

&&

.DISCUSSION...WARM AIR ADVECTION AND SHORT WAVE TROUGH EMBEDDED IN
NOSE OF 180 KNOT JET GENERATED PERIODS OF PRECIPITATION ACROSS
NORTHERN UTAH OVERNIGHT. STRONG WESTERLY FLOW HAS RESULTED IN
SIGNIFICANT OROGRAPHIC ENHANCEMENT IN THE NORTHERN WASATCH RANGE
WHERE SNOW DATA SUGGESTS .2 TO .4 INCH SNOW WATER HOURLY RATES.
INTENSE PRECIP HAS KEPT SNOW LEVELS DOWN TO 6000 FEET IN THE
HEAVIEST PRECIPITATION WHICH HAS ALSO EXTENDED INTO THE WESTERN
UINTA MOUNTAINS. SOUTH OF THIS PERIODS OF LIGHTER PRECIPITATION HAVE
BEEN OCCURRING.

COLD AIR ADVECTION NOW DEVELOPING OVER NORTHWEST UTAH AS MAIN UPPER
TROUGH RACES EAST AND IS PUSHING A LOW LEVEL COLD FRONT FROM THE
NORTH ACROSS GSL WHICH JUST WENT THROUGH LOGAN AND IS NEAR OGDEN.
LEADING SQUALL LINE OF THUNDERSTORMS WILL IMPACT THE WASATCH FRONT
NEXT COUPLE HOURS. SIMILAR SNOW WATER RATES WILL MOVE INTO THE
SOUTHERN WASATCH RANGE WITH GRAUPEL LIMITING AMOUNTS NEAR 2 INCH PER
HOUR...WHILE STRONG WINDS CONTINUE. APPEARS TOO WARM BEHIND THE
SURFACE FRONT FOR SNOW AT VALLEY FLOOR BUT BAROCLINIC ZONE DOES
BRING SIGNIFICANT COOLING FROM 12Z TO 15Z. HOWEVER STRONG DRYING
AND SUBSIDENCE FOLLOWS THIS SYSTEM AFTER 15Z ALONG THE WASATCH
FRONT. DEEP OMEGA ON TIME HEIGHTS ENDS AROUND 12Z AT KSLC. A BURST
OF SNOW WILL LIKELY DEVELOP IN THE VALLEYS BUT THE DURATION WILL BE
SHORT THUS LIMITING ACCUMULATIONS WITH ANY SIGNIFICANT AMOUNTS ON
THE BENCHES. BAND OF HEAVY RAIN AND MOUNTAIN SNOW WILL SHIFT INTO
CENTRAL UTAH BY MID MORNING. A PERIOD OF SOME VALLEY SNOW ALONG WITH
STRONG NORTHWEST WINDS WILL HAVE AN IMPACT. HAVE ADDED WIND ADVISORY
FOR A NEW HOURS OF STRONG GUSTS AHEAD AND BEHIND THE SURFACE FRONT
IN WESTERN AREAS AS WIND MAY BE THE BIGGEST IMPACT. WILL LIKELY NEED
TO CANCEL SNOW PORTION.

BOUNDARY DIVES INTO SOUTHWEST UTAH BY MIDDAY AND STRONG DRYING
CONTINUES ACROSS THE NORTH WITH DECREASING WINDS AT THE SURFACE
AND ALOFT. POST FRONTAL WINDS WILL CONTINUE TO BE STRONG IN
MOUNTAINS THROUGH MIDDAY EVEN THOUGH MOST SNOW ENDS. ANY LAKE
ENHANCEMENT WILL HAVE A SMALL WINDOW THIS MORNING AS SUBSIDENCE
INVERSION NEAR 600 MB LOWERS TO NEAR 700 MB THIS AFTERNOON. COLD
NIGHT TONIGHT AND THEN UPPER RIDGE BUILDS INTO THE REGION ON
WEDNESDAY FOR SIGNIFICANT WARMING IN UPPER LEVELS. THIS WILL BE SLOW
TO TRANSLATE DOWN TO THE NORTH AND EAST VALLEYS WHERE TEMPS WILL
WARM LITTLE OR BE SIMILAR. HIGH CLOUDS WILL ARRIVE ON WEDNESDAY AND
06Z NAM IN AGREEMENT WITH THE GFS RUNS WHICH DROPS A BAROCLINIC ZONE
ACROSS FAR NORTHERN UTAH ON THURSDAY AND SOUTH INTO THE I-80
CORRIDOR THURSDAY EVENING AS A JET STREAK PASSES OVERHEAD. THIS
HALTS WARMING AND COOLS ALOFT FOR NORTHERN AREAS INTO FRIDAY. SOME
LIGHT PRECIPITATION MAY REACH AS FAR SOUTH AS SLC-PVU DURING
THURSDAY NIGHT.

HAVE KEPT FORECAST INLINE WITH UKMET AND ECMWF WITH MORE PREVAILING
UPPER RIDGING FOR THE WEEKEND INTO MONDAY...THOUGH THE LATEST GFS
RUN DROPS THE BOUNDARY THROUGH UTAH ON SATURDAY AND THEN DEVELOPS
RIDGING FOR SUNDAY AND MONDAY. ENSEMBLE MEAN DOES INDICATE A WEAK
SHORT WAVE TROUGH LOWERING HEIGHTS ON SATURDAY WHICH WOULD SUPPORT
COOLING SPREADING SOUTH ACROSS THE AREA...HOWEVER SPREAD IS LARGE.

&&

.AVIATION...COLD FRONT MOVING ACROSS THE GSL THIS HOUR WILL BRING
A WIND SHIFT TO KSLC NEAR 11Z. POST FRONTAL WINDS COULD GUST
TO 45 KNOTS FOR A COUPLE HOURS THEN DECREASE. A PERIOD OF HEAVY RAIN
AND MVFR EXPECTED WITH COLD FRONT THEN MIXED WITH OR CHANGING TO
LIGHT SNOW AFTER 14Z. 30 PERCENT CHANCE FOR IFR IN SNOW BUT MORE
LIKELY MVFR DURING THE 14-16Z TIME FRAME.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL NOON TODAY FOR ALL UT MTNS
      XCP SERN UT UTZ007>010-UTZ017.
     SNOW AND BLOWING SNOW ADVISORY UNTIL 11 AM TODAY FOR
      UTZ001>004-UTZ006.
     WIND ADVISORY UNTIL NOON TODAY FOR UTZ005-015-016

WY...SNOW AND BLOWING SNOW ADVISORY UNTIL NOON TODAY FOR WYZ021.

&&

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 13, 5:56 PM MST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
556 PM MST MON NOV 13 2006

UTZ001>021-WYZ021-141200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
556 PM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

A STRONG BUT MILD WESTERLY FLOW WILL BRING FAIRLY WIDESPREAD
PRECIPITATION TO NORTHERN AND CENTRAL UTAH TONIGHT AND IT WILL BRING
LOCALLY HEAVY SNOW AND STRONG WINDS TO THE HIGHER ELEVATIONS...
INCLUDING SOUTHWEST WYOMING. REFER TO THE LATEST WINTER WEATHER
STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG JET STREAM WILL PUSH A COLD FRONT THROUGH UTAH TUESDAY
MORNING ACCOMPANIED BY A BURST OF HEAVY SNOW. THIS SNOW AND GUSTY
WINDS WILL AFFECT THE TUESDAY MORNING COMMUTE. VERY STRONG WINDS AND
HEAVY SNOW WILL OCCUR ACROSS THE MOUNTAINS DURING THE MORNING HOURS.
REFER TO THE LATEST WINTER WEATHER STATEMENT FOR DETAILS.

WARMER AND DRY WEATHER WILL RETURN ON WEDNESDAY. A WEAK COLD FRONT
WILL AFFECT NORTHERN AREAS ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 11:51 AM MSTHigh Wind WarningSLC3 hr

Nearby

Wind Advisories in Utah, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.